MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refw2688 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "3cg wire/stylet broke off during insertion.Wire was recovered." no other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed; however, the exact cause is unknown.One 5 fr triple lumen powerpicc provena solo catheter with a 3cg stylet and t-lock inserted into the red lumen was returned for evaluation.An initial visual observation showed use residue on the returned sample.The stylet was observed to be broken into two pieces approximately 3.7 cm proximal to its distal tip.Approximately 1.6 cm of the broken stylet was observed protruding from the distal end of the catheter, and the core wire of the stylet was observed protruding from the proximal side of the break site.The epoxy tip of the stylet was observed present and intact on the distal segment.A microscopic observation revealed the break sites in the polyimide tubing were uneven with a rough surface texture and plastic deformation.Some tapering and slight delamination were observed in the polyimide tubing at the break sites.The core wire of the stylet at the break site was observed to be tapered and curved slightly.Some kinks were observed in the polyimide tubing between magnet interfaces and some magnets were observed to be broken.While the exact cause of the break in the returned stylet is unknown, possible causes include excessive manipulation of the stylet prior to or during placement and advancement/retraction of the stylet against resistance.H3 other text: evaluation findings are in section h11.

Brand Name
POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13114375
Report Number3006260740-2021-05460
Device Sequence Number11909572
Product Code LJS
UDI-Device Identifier00801741155024
UDI-Public(01)00801741155024
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1395108D3
Device Lot NumberREFW2688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer02/24/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown